The involuntary movements resembling the serotonin (5-HT) syndrome induced by 5-HT agonist, which is composed with symptoms such as head twitch, hind leg abduction and so on, are neurochemically evaluated in the new mutant mouse, Wriggle Mouse Sagami (WMS). Ritanserin (5-HT2 antagonist) and prazosin (alpha 1-adrenergic antagonist) both inhibited the symptoms, had a decrease in the number of times they fell down and prolonged the duration of sitting up, while SCH 23390 (dopamine1 antagonist) and YM-0911-2 (dopamine2 antagonist) did not affect them. Metergoline (5-HT1 and 5-HT2 antagonist) suppressed the locomotor activity, making it difficult to determine if it ameliorated the symptoms. The concentration of a metabolite of 5-HT, 5-hydroxyindoleacetic acid (5-HIAA) was higher than control values diffusely in the CNS except in the cerebral cortex. The accumulation of 5-HTP after the administration of amino acid decarboxylase inhibitor NSD 1015 was significantly enhanced in the hypothalamus, median raphe, cerebellum and pons. An increase in 5-HT and NA was also noted in the cerebellum. GABA was increased in the striatum. In the binding assay, the number of [3H]ketanserin binding sites was increased and that of [3H]prazosin binding sites was decreased in the striata. Meanwhile, no significant difference was observed either in the number of binding sites (Bmax) or the affinity (KD) in the [3H]5-HT binding study. The number of [3H]muscimol binding sites in the cerebellum was reduced with the dissociation constant (KD) unchanged. These results suggest the involvement of 'hyperserotonergic' neural systems, possibly due to the enhanced 5-HT synthesis, in the manifestation of the involuntary movements of WMS, with noradrenergic and GABAergic modification. WMS can be a useful model to study the function of the serotonergic system in the CNS.